Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 20, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Sep 10, 2005, 8:20 PM CDT for Webb County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2005, 8:20 PM CDT (01:20 UTC)
- Expired
- Sep 10, 2005, 11:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Webb County, TX
The radar
The Laughlin AFB radar (KDFX), 159 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1412 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1756 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 110124
FFWCRP
TXC479-110415-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
820 PM CDT SAT SEP 10 2005
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN WEBB COUNTY IN SOUTH TEXAS
* UNTIL 1115 PM CDT
* AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED 3 TO 5 INCHES OF RAINFALL HAS ALREADY
FALLEN NEAR LA ESPERANZA RANCH NORTH OF LAS TIENDAS...WITH AN
ADDITIONAL 2 TO 3 INCHES POSSIBLE.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLOODING TO OCCUR.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 2820 9940 2804 9940 2803 9935 2804 9932
2793 9930 2777 9981 2778 9982 2777 9985
2784 9989 2820 9994
$$
941 follow-up statement
000
WGUS74 KCRP 110238
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
935 PM CDT SAT SEP 10 2005
TXC479-110415-
WEBB-
935 PM CDT SAT SEP 10 2005
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
NORTHWESTERN WEBB COUNTY...
AT 935 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER NORTHWEST
WEBB COUNTY ALONG THE INTERSTATE 35 CORRIDOR. RADAR ESTIMATES OF 3
TO 5 INCHES HAVE OCCURRED ALONG HIGHWAY 44 AND HIGHWAY 83 WEST OF
ENCINAL...AND AN ADDITIONAL 2 TO 4 INCHES IS POSSIBLE AS THESE
THUNDERSTORMS ARE MOVING VERY SLOWLY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 2820 9940 2804 9940 2803 9935 2804 9932
2793 9930 2777 9981 2778 9982 2777 9985
2784 9989 2820 9994
$$
94What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 3:40 PM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, Sep 10, 3:40 PM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 340 PM CDT SAT SEP 10 2005 .SHORT-TERM (TONIGHT THROUGH SUNDAY NIGHT)...WELL POP FORECAST ACROSS THE CWA DID NOT PAN OUT AT ALL TODAY...WITH THE EXCEPTION OF THE GULF AND MAYBE THE FAR NE COUNTIES. DEEP LAYER FLOW REMAINED MORE SRLY THAN WAS EXPECTED...AND THUS MOST OF THE CONVECTION REMAINED IN THE MOIST CONVEYOR BELT ACROSS THE GULF AND UP INTO SE TX. HOWEVER...AS TEMPS CLIMBED INTO THE MID 90S OUT ACROSS THE RIO GRANDE PLAINS INSTABILITY HAS INCREASED THIS AFTN...WITH LAPS SHOWING SFC CAPES OF 2500-3000 J/KG W OF AN ALI-COT LINE. THIS IS ALSO CLOSER TO DIVERGENT UPR LVL FLOW ANALYZED BY RUC. THINK THIS WILL BE THE PRIMARY AREA THRU SUNSET TO SEE ADDITIONAL RW AND TSTMS DEVELOPMENT...AND THUS WILL HAVE 40-50 POPS FOR THE EVENING OUT WEST. DO ANTICIPATED RW/TSTM COVERAGE TO INCREASE AGAIN LATE TONIGHT ACROSS THE GULF WATERS...WITH A SLIGHTLY STRONGER LLJ TONIGHT. THE WARM/MOIST CONVEYOR BELT AXIS WILL BE STRETCHED N-S TOMORROW AROUND UPR LVL RIDGE CNTRD ACROSS THE MID MISS RIVER VALLEY...AS WELL AS NUDGED SLIGHTLY MORE WWD. THEREFORE DESPITE LACK OF COVERAGE ACROSS LAND TODAY...DO EXPECT MORE COVERAGE TOMORROW ALONG THE COASTAL BEND IN THE MORNING AND UP INTO NRN SECTIONS OF THE CWA DURING THE AFTN. AS WITH THIS EVENING...THINK SCT POPS WILL BE POSSIBLE IN THE EARLY EVENING TOMORROW...OUT WEST. DRIER AIR WILL ATTEMPT TO WORK IN FROM THE NE INTO THE FAR NE SECTIONS OF THE CWA AND OFFSHORE WATERS SUNDAY NIGHT. STILL ANTICIPATE AT LEAST ISOLD/SCT STREAMER TYPE RWS OVER THE GULF WATERS SUNDAY NIGHT. && .AVIATION...ISOLD/SCT RWS AND TSTMS WILL CONT ACROSS S TX THRU SUNSET...PRIMARILY W OF AN ALI-COT LINE AND E OF A VCT TO RKP LINE. VSBLTYS MAY BE REDUCED INTO MVFR CAT LATE TONIGHT ALONG THE ALI-VCT CORRIDOR...DUE TO BR. EXPECT RWS/TSTMS TO REDEVELOP ACROSS THE GULF WATERS LATE TONIGHT AND STREAM INTO THE COASTAL BEND SUNDAY MORNING. && .MARINE...ISOLD SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THRU THE EARLY EVE. ANTICIPATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO REDEVELOP LATE TONIGHT AND SUNDAY MORNING. A WEAK TO MODERATE SE FLOW WILL CONTINUE THRU TOMORROW. && .LONG-TERM (MONDAY THROUGH SATURDAY)...GFS CONSISTENT DRG THE TWO MOST RECENT RUNS WITH RESPECT TO THE PSN OF THE UPPER LOW/TUTT LOW PROGD TO MOVE ACRS THE REGION BY THU...YET WITH MOST OF THE ASSOCIATED SYNOPTIC SCALE LIFT SOUTH OF THE CWFA. HWR...THE NOGAPS PROGS THE UPPER LOW TO BE SUPPRESSED BY A DEVELOPING UPPER RIDGE AND THUS NOT AFFECT THE REGION. CONCUR WITH THE GFS. THUS...EXPECT INCREASING SUBSIDENCE/DECREASING PW VALUES ACRS THE REGION BY TUESDAY AS THE UPPER LOW APPROACHES...WITH SYNOPTIC SCALE LIFT INCREASING SOMEWHAT BY THU AS THE UPPER LOW AXIS MOVS WEST. THE NOGAPS/GFS SUGGEST SIGNIFICANT SUBSIDENCE FRI/SAT. MONDAY...EXPECT SCT CONVECTION OWING TO SIGNIFICANT MSTR. TUE-WED...WL FCST VERY LOW POPS AS A BALANCE BETWEEN SUBSIDENCE AND SEA/LAND BREEZE CONVERGENCE. THU...WL ISSUE HIGHER POPS OWING TO LIFT ASSOCIATED WITH THE UPPER LOW. FRI/SAT...WL FCST DRY CONDITIONS OWING TO SUBSIDENCE/LIMITED MSTR ANTICIPATED. && .PRELIMINARY POINT TEMP/POPS CORPUS CHRISTI 075 087 075 090 074 / 40 70 30 30 10 VICTORIA 073 087 073 091 073 / 40 70 30 30 10 LAREDO 076 095 077 094 076 / 50 50 50 40 30 ALICE 074 089 074 092 073 / 40 60 30 30 20 ROCKPORT 076 086 077 088 078 / 50 70 30 30 10 COTULLA 073 092 073 094 073 / 50 50 50 40 30 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && 76...SHORT-TERM 87...LONG-TERM
Hazardous weather outlook, Sep 10, 6:00 AM CDT, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 600 AM CDT SAT SEP 10 2005 GMZ230-235-250-255-270-275-TXZ229>234-239>247-102100- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 600 AM CDT SAT SEP 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE COASTAL BEND AND VICTORIA CROSSROADS. TROPICAL MOISTURE WILL SPREAD NORTHWARD THROUGH THE DAY AND SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP LATER TODAY OVER PARTS OF THE RIO GRANDE PLAINS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE HEAVIER SHOWERS. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE MAINLY EAST OF AN ALICE TO THREE RIVERS LINE. SOME MINOR FLOODING OF LOW LYING ROADS WILL BE POSSIBLE. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY...MAINLY DURING THE DAYTIME. THE MAIN IMPACT FROM THESE SHOWERS AND STORMS WILL BE LOCALLY HEAVY RAINFALL. HOWEVER...AT THIS TIME ANY FLOODING WHICH COULD HAPPEN IS EXPECTED TO BE VERY ISOLATED. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON MONDAY...WITH A SLIGHT CHANCE OF DAYTIME SHOWERS AND THUNDERSTORMS TUESDAY THROUGH THURSDAY. AT THIS TIME...NO ORGANIZED SEVERE WEATHER IS ANTICIPATED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. 91/86
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 9:29 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio | 2 hr |
| Sep 11, 10:16 AM CDT | Marine Weather Statement | CRP | 3 hr | |
| Sep 11, 11:23 AM CDT | Flash Flood Warning | CRP | Aransas | 2 hr |
| Sep 11, 1:40 PM CDT | Flash Flood Warning | CRP | Nueces | 2 hr |
| Sep 11, 4:45 PM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.